MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 12MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 12MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Catalog Number FDS45012
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Codes Stroke/CVA (1770); Stenosis (2263); Obstruction/Occlusion (2422); Thrombosis/Thrombus (4440)
Date of Event 03/31/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the procedure, the stent (subject device) was placed inside of an ica vessel.Upon full deployment, the mid section of the stent (subject device) failed to open fully and appose to the vessel wall.A second stent was deployed to adequately open the vessel wall.Additional medication was administered to the patient.The procedure was completed successfully.Six months post procedure the patient suffered stenosis and aneurysm occluded which caused a stroke and the patient required a thrombectomy.No further information is available.
 
Additional Manufacturer Narrative
H3 other text : the device remains in the patient.
 
Event or Problem Description
It was reported that during the procedure, the stent (subject device) was placed inside of an ica vessel.Upon full deployment, the mid section of the stent (subject device) failed to open fully and appose to the vessel wall.A second stent was deployed to adequately open the vessel wall.Additional medication was administered to the patient.The procedure was completed successfully.Six months post procedure the patient suffered stenosis and aneurysm occluded which caused a stroke and the patient required a thrombectomy.No further information is available.Based on additional information received from the complaint intake centre on 25 sep 2023, it was clarified that, six months post intracranial aneurysm procedure, the patient suffered from a stroke due to the mid section of the stent (subject device) not being fully open and apposed to the vessel wall.There was stenosis present and the vessel was occluded.During the resulting thrombectomy procedure, a second stent was used to adequately open the stent (subject device).Additional medication treatment was administered.The patient is recovering and no further information is available.
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, visual and functional testing as well as physical analysis cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer did not indicate any issues noted during unpacking or set up of the device, and the device was prepared as per dfu instructions.There was no indication of a user related issue.The patient came in 6 months after procedure with stroke and was treated.The patient had a stroke from stent not being open so they completed a thrombectomy and placed a second additional stent to tack down the subject stent and opened the vessel.The stroke 6 months post procedure was related to the subject stent.The thrombectomy 6 months post procedure was related to the subject stent.The patient¿s current status following the stroke and thrombectomy was better day after procedure but do not have many details.The percentage stenosis present 6 months post procedure was 76-100%, occluded and caused stroke.The anatomical location where the issue occurred was internal carotid artery.The preoperative type, shape, and size of the intracranial aneurysm was small ophthalmic aneurysm.Access was through femoral.The anatomy was not tortuous.There were changes noted to the vessel wall at implantation site.There were no changes observed in the size or shape of the aneurysm during follow-up.The patient was put on dual antiplatelet therapy medication post-procedure.It¿s unknown if additional medication prescribed after the first procedure or for the stroke event.While there are a number of potential causes for the as reported issues, because review and analysis of available information failed to identify a definitive cause, an assignable cause of undeterminable was assigned to the as reported event of the stent failed/unable to open.An assignable cause of anticipated procedural complication will be assigned to the as reported events of patient parent vessel stenosis, patient stroke, patient thromboembolic event and patient vessel occlusion as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.H3 other text : the device remains in the patient.

Brand Name
SURPASS EVOLVE 4.5MM X 12MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key17799451
Report Number3008881809-2023-00477
Device Sequence Number6727988
Product Code OUT
UDI-Device Identifier07613327386592
UDI-Public07613327386592
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFDS45012
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2023
Supplement Date Received by Manufacturer10/13/2023
Initial Report FDA Received Date09/22/2023
Supplement Report FDA Received Date10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PIPELINE STENT (MEDTRONIC); SURPASS EVOLVE FLOW DIVERTER STENT (STRYKER); XT-27 MICROCATHETER (STRYKER); XT-27 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale